I have a question regarding Black, Tarry stool. I have seen many people that describe black, tarry stool in regards to ingested blood, or bleeding in the upper colon region. Are the words black and tarry mutually exclusive to that type of condition? Can one have tarry stool that is brown? What is it that makes it tarry? What would tarry stool look like?
I'm guessing you could have tarry stools that were brown. the tarry usually refers to consistency, not color. I'm guessing that certain foods could make your stool sticky and sludgey. if in doubt, go to your doc. have a simple occult blood stool test or stool cultures done if you think something is wrong.
The one I purchased had a different name. I really don't remember the brand, but any test that checks for occult blood should give you some answers. If you are concerned that you are having stomach or intestinal bleeding, you might want the doctor to run a barium swallow with a small bowel follow through.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.